Related Experiment Video
Updated: Oct 16, 2026

Porcine Model of Infrarenal Abdominal Aortic Aneurysm
Published on: November 21, 2019
Postoperative fatal intestinal necrosis after enalapril treatment in a patient with rheumatoid arthritis
A Schweizer1, L Hohn, D R Morel
1Division of Anesthesiology, University Hospital, Geneva, Switzerland.
Abstract:
The inappropriate use of antihypertensive medications may cause hypotensive responses associated with organ failure. We describe a patient who developed nonocclusive splanchnic ischemia leading to death following the administration of enalapril to treat postoperative hypertension. The mechanisms and consequences of refractory hypotension induced by angiotensin-converting enzyme inhibitors are discussed.
Related Concept Videos
Heart Failure Drugs: Inhibitors of Renin-Angiotensin System
Rheumatic Heart Disease I: Introduction
Acute Kidney Injury IV: Diagnostic Studies and Prevention
Rheumatic Heart Disease IV: Nursing Management
Acute Kidney Injury II: Pathophysiology
Acute Kidney Injury VI: Nursing Management